The Therapeutic Goods Administration (TGA), Australia's medical regulator, has ruled that a 48-year-old woman's death due to blood clotting was a side effect of the AstraZeneca coronavirus vaccine.
The woman from New South Wales' Central Coast was admitted to hospital with blood clots four days after she received the vaccine and died earlier this week, Xinhua news agency reported.
The TGA on Friday evening confirmed that the clotting in her arteries and veins and her low platelet count was "likely to be linked to vaccination".
The TGA's Vaccine Safety Investigation Group (VSIG) said the investigation into the woman's death was complicated by underlying health conditions including diabetes and "some atypical features".
"Despite the atypical clinical features and the negative antibody test, in the absence of an alternative cause for the clinical syndrome, VSIG believed that a causative link to vaccination should be assumed at this time," it said in a statement.
"Given this is an atypical presentation, should the test results and/or autopsy provide an alternative causation, VSIG would review their decision."